Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Hanford, CA

November 7, 2018

NWS Hanford, CA issued this red flag warning at Nov 7, 2018, 12:23 PM PST. It took effect at Nov 8, 2018, 12:00 PM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2018, 12:23 PM PST (20:23 UTC)
In effect from
Nov 8, 2018, 12:00 PM PST
Expired
Nov 9, 2018, 10:00 PM PST
In force
34 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

878 
WWUS86 KHNX 072023
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1223 PM PST Wed Nov 7 2018

...A Red Flag Warning is in effect for the Sequoia National 
Forest in Tulare County and the Kern County mountains from 
Thursday afternoon through Saturday afternoon...

.A cold frontal passage on Thursday will bring in a much drier 
air mass Thursday and Friday. Minimum relative humidities will be
in the single digits in many locations with poor overnight 
recoveries on Thursday Night. Gusty canyon winds in the wake of 
the cold front Thursday through Friday morning will heighten the 
fire danger in this region.

CAZ295-297-080500-
/O.UPG.KHNX.FW.A.0002.181108T2000Z-181111T0000Z/
/O.NEW.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
1223 PM PST Wed Nov 7 2018

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 10 PM PST
FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 
295 AND 297...

The National Weather Service in Hanford has issued a Red Flag
Warning, which is in effect from noon Thursday to 10 PM PST
Friday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...The Kern County Mountains and the Sequoia
  National Forest in Tulare County.

* WIND...East 15-25 mph with local gusts to 40 mph in east to west
  oriented canyons Thursday afternoon through Friday morning.
  Winds will decrease by Friday evening. 

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
9 follow-up statements
536 
WWUS86 KHNX 072042 AAA
RFWHNX

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Hanford CA
1242 PM PST Wed Nov 7 2018

...A Red Flag Warning is in effect for the Sequoia National
Forest in Tulare County and the Kern County mountains from
Thursday afternoon through Friday evening...

.A cold frontal passage on Thursday will bring in a much drier
air mass Thursday and Friday. Minimum relative humidities will be
in the single digits in many locations with poor overnight
recoveries on Thursday Night. Gusty canyon winds in the wake of
the cold front Thursday through Friday morning will heighten the
fire danger in this region.

CAZ295-297-080500-
/O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
1242 PM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM
PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in Tulare County. 

* WIND...East 15-25 mph with local gusts to 40 mph in east to
  west oriented canyons Thursday afternoon through Friday 
  morning. Winds will decrease by Friday evening. 

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
657 
WWUS86 KHNX 080350
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
750 PM PST Wed Nov 7 2018

...A Red Flag Warning is in effect for the Sequoia National
Forest in Tulare County and the Kern County mountains from
Thursday afternoon through Friday evening...

.A cold frontal passage on Thursday will bring in a much drier
air mass Thursday and Friday. Minimum relative humidities will be
in the single digits in many locations with poor overnight
recoveries on Thursday Night. Gusty canyon winds in the wake of
the cold front Thursday through Friday morning will heighten the
fire danger in this region.

CAZ295-297-081200-
/O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
750 PM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM
PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in Tulare County. 

* WIND...East 15-25 mph with local gusts to 40 mph in east to 
  west oriented canyons Thursday afternoon through Friday 
  morning. Winds will decrease by Friday evening.

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
364 
WWUS86 KHNX 081130
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
330 AM PST Thu Nov 8 2018

...A Red Flag Warning is in effect for the Sequoia National
Forest in Tulare County and the Kern County mountains from
this afternoon through Friday evening...

.A cold frontal passage on today will bring in a much drier air 
mass. Minimum relative humidities will be in the single digits in
many locations with poor overnight recoveries tonight. Gusty 
canyon winds in the wake of the cold front Today through Friday 
morning will heighten the fire danger in this region.

CAZ295-297-082000-
/O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
330 AM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER 
ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in Tulare County. 

* WIND...East 15-25 mph with local gusts to 40 mph in east to 
  west oriented canyons Thursday afternoon through Friday 
  morning. Winds will decrease by Friday evening.

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Molina
164 
WWUS86 KHNX 081946
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1146 AM PST Thu Nov 8 2018

...A Red Flag Warning is in effect for the Sequoia National
Forest in Tulare County and the Kern County mountains from this
afternoon through Friday evening...

.A cold frontal passage on today will bring in a much drier air
mass. Minimum relative humidities will be in the single digits in
many locations with poor overnight recoveries tonight. Gusty
canyon winds in the wake of the cold front today through Friday 
morning will heighten the fire danger in this region.

CAZ295-297-090400-
/O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
1146 AM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR
LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 
297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in Tulare County. 

* WIND...East 15-25 mph with local gusts to 40 mph in east to west
  oriented canyons this afternoon through Friday morning. Winds 
  will decrease by Friday evening.

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
444 
WWUS86 KHNX 090344
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
744 PM PST Thu Nov 8 2018

...A Red Flag Warning is in effect for the Sequoia National
Forest in Tulare County and the Kern County mountains through 
Friday evening...

.A cold frontal passage today has brought a much drier air mass. 
Minimum relative humidities will be in the single digits in many 
locations with poor overnight recoveries tonight. Gusty canyon 
winds in the wake of the cold front today through Friday morning 
will heighten the fire danger in this region.

CAZ295-297-091145-
/O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
744 PM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR
LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND
297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in Tulare County. 

* WIND...East 15-25 mph with local gusts to 40 mph in east to west
  oriented canyons through Friday morning. Winds will decrease by
  Friday evening. 

* HUMIDITY...Minimum values of 4 to 10 percent. Maximum values 
  of 15 to 25 percent are possible in several locations each 
  night.

* IMPACTS...The combination of very dry fuels, gusty winds and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Andersen
794 
WWUS86 KHNX 091132
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
332 AM PST Fri Nov 9 2018

...A Red Flag Warning remains in effect for the Sequoia National 
Forest in southeast Tulare County and the Kern County mountains
today into early tonight...

.A dry air mass in place coupled with gusty northeast to east 
winds will be responsible for critical fire weather conditions in 
the Kern County mountains and in Sequoia National Forest in 
southeast Tulare County today into early tonight. 

CAZ295-297-091945-
/O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
332 AM PST Fri Nov 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FOR CRITICAL
FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia
  National Forest in southeast Tulare County. 

* WIND...Northeast to east at 15 to 25 mph, with localized gusts 
  near 40 mph in east-west oriented canyons. 

* HUMIDITY...Minimum values of 4 to 10 percent. 

* IMPACTS...The combination of very dry fuels, gusty winds, and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
BS
907 
WWUS86 KHNX 091936
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1136 AM PST Fri Nov 9 2018

...A Red Flag Warning remains in effect for the Sequoia National
Forest in southeast Tulare County and the Kern County mountains
today into early tonight...

.A dry air mass in place coupled with gusty northeast to east
winds will be responsible for critical fire weather conditions in
the Kern County mountains and in Sequoia National Forest in
southeast Tulare County today into early tonight.

CAZ295-297-100345-
/O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
1136 AM PST Fri Nov 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER
ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in southeast Tulare County. 

* WIND...Northeast to east at 15 to 25 mph, with localized 
  gusts near 40 mph in east-west oriented canyons. 

* HUMIDITY...Minimum values of 4 to 10 percent.

* IMPACTS...The combination of very dry fuels, gusty winds, and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
342 
WWUS86 KHNX 100331
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
731 PM PST Fri Nov 9 2018

...A Red Flag Warning remains in effect for the Sequoia National
Forest in southeast Tulare County and the Kern County mountains
through early tonight...

.A dry air mass in place coupled with gusty northeast to east
winds will be responsible for critical fire weather conditions in
the Kern County mountains and in Sequoia National Forest in
southeast Tulare County into early tonight.

CAZ295-297-100600-
/O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
731 PM PST Fri Nov 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER 
ZONES 295 AND 297...

* AFFECTED AREA...The Kern County Mountains and the Sequoia 
  National Forest in southeast Tulare County. 

* WIND...Northeast to east at 15 to 25 mph, with localized 
  gusts near 40 mph in east-west oriented canyons.

* HUMIDITY...Minimum values of 4 to 10 percent.

* IMPACTS...The combination of very dry fuels, gusty winds, and 
  low humidities can create a hazardous environment for the 
  ignition and spread of wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
276 
WWUS86 KHNX 100600
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1000 PM PST Fri Nov 9 2018

CAZ295-297-100700-
/O.EXP.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/
Kern County Mountains-Tulare County Mountains-
1000 PM PST Fri Nov 9 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR
CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 
297...

Winds continue to diminish across the area. However, conditions
remain very dry for elevated fire danger.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:36 AM PST, 8 hours 47 minutes earlier.

Area forecast discussion, Nov 7, 3:36 AM PST, 8 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
336 AM PST Wed Nov 7 2018

.SYNOPSIS...Dry weather will continue for the next several days
as an area of high pressure over the Eastern Pacific remains in
control. A drier air mass will settle over the region later this
week. This will heighten the fire danger over the Kern county
mountains and allow for colder overnight temperatures over the
district this weekend.

&&

.DISCUSSION...
Clear and dry conditions continue across central CA due a
persistent NW flow in between a ridge in the EPac and a trough
towards the interior PacNW. This pattern will continue today with
Little change expected from yesterday. Some changes take place
Thursday across central CA as an upper level trough in the Pacific
NW dives south along the east side of the ridge. This will bring
a colder airmass into the Great Basin allowing a surface high to
develop. The flow will turn to offshore Thursday with Santa Ana
wind conditions developing across S CA into Friday. The offshore
winds will downslope off the mountains resulting in dry conditions
starting Thursday and continuing through the weekend. Models
indicate the stronger offshore winds across the Kern County
Mountains and high desert Thursday afternoon through midday
Friday. This will bring a high fire danger over much of the
district but especially towards the Tehachapi Mountains. East to
west oriented canyons of Kern county will receive local wind gusts
of up to 40 mph before diminishing Friday. Gusty east winds could
deliver this drier air into the south end of the San Joaquin
Valley Thursday as well.

Additionally, this air mass will be the coldest so far this season
to invade the Kern county desert. Model guidance is forecasting
minimum temperatures in the low to mid 20s over part of the
desert Friday night and Saturday night. This colder, drier air
mass may also bleed westward in modified form Friday into the
weekend. So do not be surprised to see some morning frost
in the normally colder spots of the San Joaquin Valley Saturday
and Sunday. Minimum temperatures could be as low as the lower 30s
in the coldest valley locations each of these mornings.

By late in the weekend, the Eastern Pacific ridge will begin
building towards the West coast. While another upper low moves
through the Great Basin area Sunday. The trough and colder air
will remain further east but will bring another round of offshore
wind flow across south and central CA into early next week. Wind
mixing should mitigate freezing temperature in the Kern county
desert monday. Warming trend for the remainder of next week as
long range models forecast this ridge to shift inland over the
west coast.

&&

.AVIATION...
Local MVFR conditions will persist in the vicinity of the Alder Fire
in Tulare County due to smoke and haze. In addition, MVFR
visibilities are likely in portions of the Central California
interior late tonight into early Wednesday morning due to haze.
Outside of these circumstances, VFR conditions will prevail for at
least the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Wednesday November 7 2018... Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Fresno... Kern...
Sequoia National Park and Forest and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Fire Weather Watch from Thursday afternoon through Saturday
afternoon CAZ295-297-298.

Hard Freeze Watch from late Friday night through Sunday morning
CAZ098-099.

&&

public...MV
avn/fw...Molina
synopsis...MV

weather.gov/hanford

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.